MAUDE Adverse Event Report: STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OASYS CROSS NUT TIGHTHENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48561075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cross nut tightener broke at the tip during final tightening.The broken fragment was retrieved.There are no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual analysis, material analysis, labelling review, product history review, complaint history review, risk assessment.The customer reported event was confirmed to have a fractured castle tooth that was removed immediately.The broken fragment was retrieved and surgery was successfully completed with no delay.Manufacturing records were reviewed and no manufacturing anomalies were reported and the instrument was found to be approximately 2.5 years old.Materials analysis was performed and found that "each castle tooth was found to have fractured from inside the castle in a mixed mode ductile with a small amount of cleavage.The hardness and material observed was consistent with what is specified on the print.No material or manufacturing defects were found." the possible causes for the fracture could be previous damage to the tightener or user error, intentional misuse, instrument/implant jams & user continues to apply force.
 
Event or Problem Description

Brand Name
OASYS CROSS NUT TIGHTHENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7714449
Report Number0009617544-2018-00181
Device Sequence Number19092767
Product Code LXH
UDI-Device Identifier07613327271577
UDI-Public07613327271577
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48561075
Device Lot Number161151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1